MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID M, POST AUG, RIGHT; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID M, POST AUG, RIGHT; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-13-33
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Arthralgia (2355); Osteolysis (2377); Joint Laxity (4526); Joint effusion (4849)
Date of Event 10/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this patient underwent right total shoulder replacement and right shoulder biceps tenodesis for osteoarthritis and biceps tendinitis of the right shoulder.The patient was discharged home.The patient did well postoperatively for 4+ years.He presented for an office visit at which time he reported he developed pain about a year ago.Xr of the right shoulder showed some superior migration of the humeral head.Disruption of the titanium pegs on the back of the glenoid component was questioned.Ct scan done, surgeon discussed with the patient on that the ct showed loosening of the glenoid component, and discussed revision to reverse should replacement, which the patient was going to think about.At office visit, on right shoulder x-ray showed "anatomic shoulder replacement in alignment.There is some superior migration of the humeral head.There is some disruption of the titanium pegs on the back of the glenoid component." the patient underwent right shoulder revision - reverse shoulder placement and right arthrotomy shoulder biceps tenodesis for loosening of the glenoid associated with pain.Intraoperatively there were no gross signs for infection.Humeral component was solidly fixed.The glenoid was grossly loose.It was removed.Patient tolerated surgery well without complications.Post-operative x-ray impression was "right reverse shoulder arthroplasty without evidence of complication." discharge summary notes, "orthopedically uneventful hospital course.Patient was given 24 hours of routine perioperative iv antibiotics.Patient tolerated physical therapy and achieved all necessary goals for discharge." the patient was discharged home.
 
Additional Manufacturer Narrative
(h3) pending evaluation (d10) concomitant device(s): stem hum shrt equinoxe preserve 7mm - exactech plate replicator 4.5 mm offset- exactech cmnt bone smpx p radopq fd sterile - stryker screw kit equinoxe torque sq - exactech head humeral 50mm shldr equinoxe short exactech reporting site gnv.
 
Additional Manufacturer Narrative
The reported glenoid loosening may be secondary to superior migration of the humeral head resulting from the reported rotator cuff deficiency.However, the sequence of events cannot be confirmed, and the failure and potential contributions from manufacturing, patient, or user-related issues to the event cannot be confirmed as the devices were not returned for evaluation and no images or radiographs were provided.B3: corrected h6: corrected health effect and investigation clinical codes.

Brand Name
EQUINOXE CAGE GLENOID M, POST AUG, RIGHT
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key20724241
Report Number1038671-2024-04425
Device Sequence Number6583591
Product Code KWS
UDI-Device Identifier10885862201010
UDI-Public10885862201010
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314-13-33
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date05/08/2025
Date Device Manufactured10/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceWhite